MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER
Model Number 0094160
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that the shaft of the urethral catheter had extra material which created a sharp spot/bump.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause for this failure could be "rough or irregular shape; protrusions".The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿caution: this product contains natural rubber latex which may cause allergic reactions.With funnel end 16¿ (40.6cm) length, two eyes, x-ray opaque rubber warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, as manufacturing-related.Six red rubber latex (urethral) catheters were returned opened in their original packaging.One catheter's packaging had lot number ngcw1813.Three catheters packaging contained lot number ngcx2061.The other two catheters' packaging contained lot number ngdt3705.All the catheters were examined.One small smooth lump were found on the shaft of the catheter from lot# ngcw1813.The lump was less than 2 inches from the catheter tip.The lump was not in specification.All the lumps on rest of the catheters were found to be in specifications.The root cause of this failure is operator error in withdrawing the catheter too fast during the slurry forms process, resulting in lumps and uneven coverage.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿caution: this product contains natural rubber latex which may cause allergic reactions.With funnel end 16¿ (40.6cm) length, two eyes, x-ray opaque rubber warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® ALL PURPOSE URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8983322
Report Number1018233-2019-05507
Device Sequence Number19564014
Product Code KOD
UDI-Device Identifier00801741034039
UDI-Public(01)00801741034039
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Model Number0094160
Device Catalogue Number0094160
Device Lot NumberNGCW1813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer10/04/2019
03/17/2020
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/10/2019
04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1